Trying to make sense of it ?

  • 3 replies
  • 313 subscribers
  • 387 views

I was diagnosed with hormone breast cancer last year and over 12 months  had chemo / surgery and radiotherapy - then they put me on Letrozole and then tamoxifen - the side effects have been awful . Joint pain, hand cramps, stiffness and an overwhelming depression . I am now on a six week break from the meds as it has got so bad it was unbearable.  I just don’t know what to do next ? I can’t make sense of it all ! Any advice welcome ! 

  • Hi Suedehead,

    I’m so sorry to learn you are going through this and having a tough time.

    I had a lumpectomy nearly two months ago and two lymph nodes removed, so can understand to some extent how you feel. I am also on Letrozole and it has made me feel a bit down at times, but obviously we are all different and it will affect us in different ways.

    You have made the first big step by finding the Macmillan site, also do visit your nearest Macmillan centre, a list is on here, or ring them on 0808 808 0000, they are superbly helpful and give you lots of great info, do walks, talks and lots more. Please also get a good support structure in place, family, friends, good work colleagues, I’ve lived on my own for nigh on forty years, but realised you can’t do this on your own. I also go for a short walk every day (British weather permitting) and do a daily diary, this is mega helpful, as it gets everything off your chest and out of your system. It is important during the day to keep yourself occupied, hobbies, interests etc., it stops you from dwelling on what is going on. You may also find it beneficial to listen to a meditation podcast, they really help you to relax especially when you are trying to get to sleep. I use one called ‘Go Gently’ by Christine Elizabeth Smith, it does a lot for me.

    I know it’s hard sometimes, but try and keep as positive as you possibly can, have positive people around you and dump the negativity, above all, be kind to yourself, you are going through so much - I promise you, you will get through this. You are never alone and can always come and chat to us shower in here.

    Take care and big hugs.xxx

  • Thank you x I really appreciate your message x 

  • Hi. I’m on Anastrazole but they do the same job . I had the joint pain on one brand but not the latest one . 

    Do you feel better off the meds? I know I’ve felt down but I only finished my radiotherapy 2 weeks ago , so I put it down to finishing treatment but you are a good few months past that .

    lots of ladies say there are things you can do to manage side effects . Exercise for joint pain helps many . Have you tried anything ? 

    i read that the hormone therapy causes us to have less dopamine in our bodies . That’s what makes us feel good , so we have to try to create it.

    so again exercise , fresh air , cold water  showers or swimming .

    It’s all down to the lack of oestrogen , which unfortunately, our bodies need to function Cry